Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 7, 2021, 4:32 PM EDT for Meade County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 7, 2021, 4:45 PM EDT
- In force
- 13 min
- Issued by
- NWS Louisville, KY
County Meade County, KY
The radar
The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560 WWUS83 KLMK 072032 SPSLMK Special Weather Statement National Weather Service Louisville KY 432 PM EDT Wed Jul 7 2021 KYZ024-025-072045- Meade-Breckinridge- 432 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MEADE AND NORTHEASTERN BRECKINRIDGE COUNTIES... At 431 PM EDT/331 PM CDT/, a strong thunderstorm was 9 miles northeast of Hardinsburg, moving northeast at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Webster, Irvington, Mystic, Raymond, Frymire, Lodiburg, Rhodelia, Union Star, and Clifton Mills. If outdoors, seek shelter inside a building. LAT...LON 3782 8637 3785 8649 3804 8642 3792 8623 TIME...MOT...LOC 2031Z 208DEG 12KT 3790 8639 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:17 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 7, 3:17 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Louisville KY 317 PM EDT Wed Jul 7 2021 .Short Term...(This evening through Thursday) Issued at 310 PM EDT Wed Jul 7 2021 Scattered showers have developed across southern Indiana and central Kentucky in a moist but just modestly unstable environment, with the best coverage over south-central Kentucky in response to more available deep moisture. There's just enough convective character to get some moderate to briefly heavy rainfall rates and a few lightning strikes, but so far there's not much happening above 20K feet. Most likely impact will be reduced visibilities in the most intense rain, but there is just enough northward movement that rainfall won't last very long in any one location, so flooding rain should not be an issue. Locally gusty winds are on the table if updrafts start to grow taller, but there is not enough shear to support organized severe storms. Most of the area will see a dry period tonight, especially along and west of Interstate 65. Otherwise muggy conditions continue and most locations won't drop below 70 degrees. By Thursday an upper-level shortwave trof kicks out of the Corn Belt and into the Rust Belt, with a weak sfc trof dropping SE into the Ohio Valley near the diurnal max in instability. Weak mid-level lapse rates and winds will limit severe potential, but brief heavy rainfall and locally gusty winds are possible with the stronger updrafts. Otherwise expect better coverage of afternoon convection compared to this afternoon, with the best chances over southern Indiana. && .Long Term...(Thursday night through Wednesday) Issued at 305 PM EDT Wed Jul 7 2021 A weak frontal boundary is progged to push southeast through the area Thursday night into Friday morning, eventually stalling out over the region. This will lead to continued chances of showers and storms Thursday night ahead of and along the front, with conditions then drying out behind the front. There remains a decent amount of uncertainty on where the frontal boundary will stall out, with exact positioning having an impact on the chances of seeing showers and storms during the day on Friday. In general, the trend seems to be for the front to drop down towards the KY/TN border, resulting in a relatively dry day across southern IN and northern KY with better chances of scattered showers and storms over southern KY. As we move into the weekend and early next week, chances of showers and storms will continue each day as we remain in an unsettled pattern. Aloft, expect to find broad area of high pressure anchored over the SW CONUS while an upper trough digs southeast across the Northern Plains and into the mid MS Valley where it is expected to close off into a low by Sunday. The upper low will then gradually move into the OH Valley Monday before lifting northeast through the Upper Great Lakes by Tuesday. At the surface, an area of low pressure is progged to develop over the Central Plains Saturday and progress ENE towards the OH Valley through the weekend, likely pushing a cold front across the area early next week as it lifts northeast through the Upper Great Lakes. Under persistent and deepening southwesterly flow in this pattern, a warm and moist airmass will remain in place into early next week with dewpoints in the upper 60s to lower 70s and PWATs between 1.7 - 2.0 inches. Scattered showers and storms will be possible Saturday as the stalled frontal boundary lifts northward as a warm front. Heavier rainfall amounts are then expected by Sunday as the upper trough approaches and a 30-40 kt LLJ sets up over the are, bringing increased moisture and lift. Scattered convection will then continue to be possible on Monday as the surface cold front begins to push eastward across the area. Each day expect to see a diurnal enhancement of PoPs in the afternoon and evening hours during peak heating. Temperatures throughout the period will likely remain near/slightly below climatological normals with afternoon highs generally in the 80s and overnight lows in the mid 60s to lower 70s. && .Aviation...(18Z TAF Issuance) Issued at 115 PM EDT Wed Jul 7 2021 Seeing a smattering of showers across south-central Kentucky, and that will be enough to warrant VCSH at all TAF sites by mid- afternoon. Not enough instability present to provide much TS coverage, and SDF and HNB don't have the deep moisture that BWG and LEX do. Will carry a TEMPO for IFR vis in heavy rain at both BWG and LEX, but not planning to go above/beyond the VCSH mention at SDF and HNB. Quiet conditions expected overnight, but ceilings will drop into MVFR toward daybreak Thu. Will keep it above 2000 feet. Thunderstorm coverage should be better on Thu afternoon, but this far out will only mention VCTS for the SDF planning period. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...JML Aviation...RAS
Hazardous weather outlook, Jul 7, 3:22 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 322 PM EDT Wed Jul 7 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 322 PM EDT Wed Jul 7 2021 /222 PM CDT Wed Jul 7 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible through this evening. The strongest storms could produce brief heavy rainfall and locally gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are expected Thursday afternoon, with locally heavy rainfall and gusty winds possible in the stronger storms. Another round of storms is possible later into the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service Thursday. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. RAS/JML
In the hours before
Special weather statement, Jul 7, 4:32 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 432 PM EDT Wed Jul 7 2021 KYZ024-025-072045- Meade-Breckinridge- 432 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MEADE AND NORTHEASTERN BRECKINRIDGE COUNTIES... At 431 PM EDT/331 PM CDT/, a strong thunderstorm was 9 miles northeast of Hardinsburg, moving northeast at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Webster, Irvington, Mystic, Raymond, Frymire, Lodiburg, Rhodelia, Union Star, and Clifton Mills. If outdoors, seek shelter inside a building. LAT...LON 3782 8637 3785 8649 3804 8642 3792 8623 TIME...MOT...LOC 2031Z 208DEG 12KT 3790 8639 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:39 PM EDT | Special Weather Statement | LMK | Scott | 36 min |
| Jul 7, 4:57 PM EDT | Special Weather Statement | LMK | Harrison | 33 min |
| Jul 7, 5:35 PM EDT | Special Weather Statement | LMK | Harrison | 25 min |
| Jul 7, 6:10 PM EDT | Special Weather Statement | LMK | Scott | 20 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.